Toxic Epidermal Necrolysis in a Child Successfully Treated with Infliximab
Article first published online: 16 OCT 2012
© 2012 Wiley Periodicals, Inc.
How to Cite
Scott-Lang, V., Tidman, M. and McKay, D. (2012), Toxic Epidermal Necrolysis in a Child Successfully Treated with Infliximab. Pediatric Dermatology. doi: 10.1111/pde.12029
- Article first published online: 16 OCT 2012
A 7-year-old boy developed severe toxic epidermal necrolysis (TEN) secondary to carbamazepine and was transferred to our center after further deterioration despite receiving one dose of intravenous immunoglobulin. After administration of one dose of infliximab, there was a clear halting of progression of blistering and an apparent dramatic improvement. We consider it likely that the administration of infliximab led to the improvement in this child and that anti-tumor necrosis factor-alpha therapy may be a logical treatment for TEN, given the possible underlying pathologic process. Well-conducted studies on the safety and efficacy of any such treatment are urgently required.